Thunderstorm Wind, Lincoln
- When
- July 7, 5:30 PM MST
- Where
- Lincoln County, Etna
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.030, -111.020
Thunderstorm wind downed power lines, trees, and numerous sheds around Etna.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Thunderstorm wind downed power lines, trees, and numerous sheds around Etna.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 7, 2:05 PM MST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 305 PM MDT SAT JUL 7 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE FORECAST AREA THIS AFTERNOON...AND ARE EXPECTED TO CONTINUE INTO THE LATE EVENING HOURS. WEAK SHORTWAVE TROUGH SHOWS UP WELL IN WATER VAPOR IMAGERY IN CENTRAL IDAHO...AND WILL MOVE INTO SW MONTANA AND NW WYOMING THIS EVENING. MODEST MID LEVEL MOISTURE IS AVAILABLE AS WAS EVIDENT BY MID LEVEL CLOUDINESS DURING THE MORNING HOURS EVEN THOUGH RIVERTON UPPER AIR SYSTEM CONTINUES TO HAVE PROBLEMS. HOWEVER...WITH VERY DRY BOUNDARY LAYER AND STEEP LAPSE RATES...PRIMARY THREAT FROM THE STORMS IS EXPECTED TO BE GUSTY OUTFLOW WINDS AROUND 40 TO 50 MPH. BRIEF HEAVY RAIN AND SOME SMALL HAIL MAY BE POSSIBLE ALONG WITH FREQUENT LIGHTNING. STORMS UP THROUGH MID AFTERNOON HAVE BEEN PULSY IN NATURE...BUT MAY ORGANIZE MORE INTO THE EARLY EVENING HOURS AS OUTFLOW BOUNDARIES CONCENTRATE UPDRAFT DEVELOPMENT. SHORTWAVE TROUGH WILL MOST LIKELY PROVIDE BETTER UPPER LEVEL SUPPORT IN NORTHERN WYOMING...THUS HAVE KEPT HIGHER CHANCES OF THUNDERSTORMS FROM CODY TO GREYBULL TO BUFFALO UNTIL AFTER MIDNIGHT. IN ADDITION TO THE CONVECTIVE ACTIVITY...COOL FRONT IS MAKING ITS WAY SOUTH OUT OF MONTANA AS THE SURFACE LOW IN THE DAKOTAS MOVES SLOWLY EASTWARD AND WEAK HIGH PRESSURE BUILDS BEHIND IN EASTERN MONTANA. WINDS IN MID AFTERNOON HAVE ALREADY SWITCHED TO NORTHERLY FROM CODY TO GREYBULL TO BUFFALO...AND ARE EXPECTED INCREASE AND PUSH INTO CENTRAL WYOMING OVERNIGHT. AS THE UPPER LEVEL RIDGE FLATTENS...700MB TEMPS WILL DROP 4 TO 6C TO DESTABILIZE THE MID LAYERS OVERNIGHT AND KEEP CONVECTIVE ACTIVITY AROUND LONGER THAN DIURNALLY NORMAL. MAX TEMPERATURES EXPECTED TO BE MORE CLIMATOLOGICALLY NORMAL AROUND 90 EAST OF THE DIVIDE THROUGH TUESDAY AS SHORTWAVE TROUGHS MOVE THROUGH SOUTHERN CANADA SUNDAY THROUGH TUESDAY...AND PUSHES THE UPPER LEVEL RIDGE AXIS TOWARD THE SW UT DESERT...EXCEPT FOR SW WYOMING WHERE TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL FOR THE NEXT COUPLE OF DAYS. AS WEAK BOUNDARY ESTABLISHES ALONG THE DIVIDE WITH SOME MOISTURE POOLING SUNDAY...CONVECTIVE ACTIVITY IS EXPECTED TO RETURN TO THE EAST SLOPES OF THE ABSAROKA AND WIND RIVER MOUNTAINS...AND ESPECIALLY IN JOHNSON AND NATRONA COUNTIES. WINDS ARE EXPECTED TO BE MOSTLY FROM THE NORTH AND EAST SUNDAY AS SURFACE HIGH STRENGTHENS OVER SE MONTANA WITH MODEST NORTHWESTERLY FLOW IN THE MID LEVELS. SLIGHT CHANCE OF THUNDERSTORMS CONTINUES ON MONDAY EAST OF THE DIVIDE ALONG THE BOUNDARY...AS MODERATE WESTERLY FLOW DEVELOPS IN SW WYOMING. ANOTHER DECENT NORTHERLY COOL PUSH IS EXPECTED ON TUESDAY AS SURFACE LOW MOVES EAST AND HIGH BUILDS INTO MONTANA. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY FEW SIGNIFICANT CHANGES TO EXTENDED FORECAST THIS MORNING WITH UPPER RIDGE EXPECTED OVER THE GREAT BASIN INTO WESTERN CANADA THROUGH THURSDAY. NORTHERN PORTION OF RIDGE THEN EXPECTED TO PROGRESS SLOWLY EASTWARD FRIDAY AND SATURDAY BECOMING MORE PHASED WITH FOUR CORNERS HIGH. SHORTWAVE MOVING ACROSS CENTRAL CANADA TUESDAY WILL REINFORCE QUASI-STATIONARY FRONTAL BOUNDARY EAST OF THE DIVIDE TUESDAY WITH THIS FRONT...OVERRUN BY NORTHWEST FLOW ALOFT...HANGING AROUND THROUGH THURSDAY. A MOIST EASTERLY FLOW WILL PERSIST BEHIND THE FRONT WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE HIGH TERRAIN ALONG THE FRONTAL BOUNDARY AND MOVE SE INTO THE CENTRAL BASINS DURING THE AFTERNOON AND EVENING HOURS. AIRMASS TO DRY OUT AND STABILIZE SOMEWHAT ON FRIDAY AND SATURDAY AS UPPER RIDGE PUSHES INTO AREA AND FRONTAL BOUNDARY WASHES OUT. TEMPERATURES ARE EXPECTED TO REMAIN MUCH ABOVE NORMAL ACROSS THE WEST DURING THE PERIOD WHILE TEMPERATURES EAST OF THE DIVIDE WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THURSDAY AND RETURN TO ABOVE NORMAL...MOSTLY 90S FOR HIGHS FRIDAY AND SATURDAY. && .AVIATION... A DISTURBANCE WILL MOVE THROUGH THIS EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH 03Z. MVFR VIS AND CIGS ARE POSSIBLE BUT WILL BE VERY LOCALIZED. ALSO...GUSTY OUTFLOW WINDS TO 40 KTS WILL ACCOMPANY SOME STORMS. A FRONT MOVING SOUTH ACROSS THE NORTH THIS AFTERNOON WILL CONTINUE ITS SOUTHERLY PUSH THIS EVENING...BANKING UP TO THE DIVIDE. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SUNDAY AFTERNOON AND EVENING...MAINLY EAST OF THE DIVIDE. && .FIRE WEATHER... VERY WARM TEMPERATURES AND LOW HUMIDITIES WITH AN UNSTABLE AIRMASS HAVE GENERATED SCATTERED THUNDERSTORMS THIS AFTERNOON. GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE FROM THE STORMS...ALONG WITH FREQUENT LIGHTNING...BRIEF RAIN...AND SOME SMALL HAIL. THE STORMS ARE EXPECTED TO CONTINUE INTO THE LATE EVENING HOURS. THE COMBINATION OF FACTORS IN SOUTHWEST WYOMING HAVE MADE FOR BORDERLINE CRITICAL CONDITIONS...BUT CONSISTENT WINDS OVER 25 MPH ARE NOT EXPECTED. A COOL FRONT IS CURRENTLY MAKING ITS WAY SOUTH OUT OF MONTANA INTO CENTRAL WYOMING...SHIFTING THE WINDS TO NORTHERLY AND EVENTUALLY EASTERLY EAST OF THE DIVIDE OVERNIGHT. SOME GUSTS WILL EXCEED 20 MPH. WINDS WILL SWITCH FROM WESTERLY TO NORTHERLY IN SW WYOMING EARLY TOMORROW MORNING AS WELL. HUMIDITIES SHOULD INCREASE SLIGHTLY EAST OF THE DIVIDE WITH THE ADDITIONALLY BOUNDARY LAYER MOISTURE...AND MAX TEMPS WILL COOL TO NEAR NORMAL WITH THE UPPER LEVEL RIDGE BEING PUSHED MORE TOWARD THE DESERT SOUTHWEST. THUNDERSTORMS ARE EXPECTED AGAIN TOMORROW...PRIMARILY EAST OF THE DIVIDE WITH A SLIGHT CHANCE AGAIN MONDAY AND TUESDAY. TEMPERATURES WILL STAY WARMER THAN NORMAL WITH MIN HUMIDITIES AROUND 15 PERCENT IN SOUTHWEST WYOMING...YET WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH. EAST OF THE DIVIDE IN CENTRAL AND NORTHERN WYOMING...TEMPERATURES WILL COOL TO THE UPPER 80S AND AROUND 90 THROUGH MID WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MCDONALD LONG TERM...AEM AVIATION...TWB FIRE WEATHER...MCDONALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT JUL 7 2007 WYZ001>020-022>030-081100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT INCREASING MID LEVEL MOISTURE FROM THE SOUTH AND WEST TODAY COMBINED WITH A WEAK COLD FRONT MOVING INTO NORTHERN WYOMING AND WEAK DISTURBANCES ALOFT WILL GENERATE ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG TO SEVERE WIND GUSTS AND LARGE HAIL. ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASING LOW LEVEL MOISTURE AND WEAK DISTURBANCES ALOFT WILL BRING ISOLATED THUNDERSTORMS TO THE REGION SUNDAY AFTERNOON AND EVENING... MAINLY EAST OF THE DIVIDE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG TO SEVERE WIND GUSTS. A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE MAINLY EAST OF THE CONTINENTAL DIVIDE MONDAY THROUGH THURSDAY. THE MAIN HAZARDS WITH THESE STORMS WILL BE LIGHTNING...HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHERN ZONES THIS AFTERNOON AND EVENING. TRIW
The Pocatello radar (KSFX), 136 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36298.